Econometric Analysis of Fisher's Equation
Peter Phillips
American Journal of Economics and Sociology, 2005, vol. 64, issue 1, 125-168
Abstract:
Abstract. Fisher's equation for the determination of the real rate of interest is studied from a fresh econometric perspective. Some new methods of data description for nonstationary time series are introduced. The methods provide a nonparametric mechanism for modelling the spatial densities of a time series that displays random wandering characteristics, like interest rates and inflation. Hazard rate functionals are also constructed, an asymptotic theory is given, and the techniques are illustrated in some empirical applications to real interest rates for the United States. The paper ends by calculating semiparametric estimates of long‐range dependence in U.S. real interest rates, using a new estimation procedure called modified log periodogram regression and new asymptotics that covers the nonstationary case. The empirical results indicate that the real rate of interest in the United States is (fractionally) nonstationary over 1934–1997 and over the more recent subperiods 1961–1985 and 1961–1997. Unit root nonstationarity and short memory stationarity are both strongly rejected for all these periods.
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
https://doi.org/10.1111/j.1536-7150.2005.00355.x
Related works:
Working Paper: Econometric Analysis of Fisher's Equation (1998) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:bla:ajecsc:v:64:y:2005:i:1:p:125-168
Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0002-9246
Access Statistics for this article
American Journal of Economics and Sociology is currently edited by Laurence S. Moss
More articles in American Journal of Economics and Sociology from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().